Jump to content
retexan599

How Long Between Tapering Steps?

Recommended Posts

retexan599

(I think) I follow the reasoning for the suggested 10% tapering policy.  But what are the suggested times to wait between tapering steps?  That is probably covered in various posts, but I have not been able to find a consensus or suggestions in those posts.  So...your experience/suggestions on how long to wait between steps?   Thanks. 

John 


1989 -1995: Nortriptlyline, then Zoloft.  1997: New psych Dr. T; ‘Weaned’ off Zoloft; medication carousel next 3 years. 

1998-1999: Open heart surgery; divorce; prostate cancer treatment.

1999-2001:  Horrible period, new psych Dr. B; hospitalizations, ECT; medication carousel: Paxil, Zyprexa, Lithobid, Depakote, Wellbutrin, Effexor, Nortriptyline, Lamictal, Serzone, Seroquel (what a mess).

January 2001, new psych Dr. R, whom I have been with ever since.  He saved my life after a long period of experimentation. Seroquel as high as 600mg; added Remeron & Paxil.

Stable last several years: Quetiapine 75mg, Mirtazapine 45mg, Paroxetine 30 mg, Clorazepate 3.75mg, L-methylfolate (Deplin) 15mg

2015: Weaned off of Quetiapine completely over several months; no problems.   

Paroxetine: 10/6/2015 - 30mg -> 20mg; 11/24/2015 - 20mg -> 15mg; 12/14/2015 -15mg -> 10mg; 1/29/2016 -10mg -> 5mg; 2/25/2016 5mg -> zero.  All under psychiatrist supervision. No ill effects seen so far as of 12/22/2016.   Continuing Mirtazapine and L-methylfolate.  

I have lost about 22 lbs. (207->185) over the last year or so; probably Paroxetine discontinuation (leptin effect). 

 

Share this post


Link to post
Share on other sites
Altostrata

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites
retexan599

Thanks for the reference.  It will be interesting when I talk with my pdoc about this in mid-January.  


1989 -1995: Nortriptlyline, then Zoloft.  1997: New psych Dr. T; ‘Weaned’ off Zoloft; medication carousel next 3 years. 

1998-1999: Open heart surgery; divorce; prostate cancer treatment.

1999-2001:  Horrible period, new psych Dr. B; hospitalizations, ECT; medication carousel: Paxil, Zyprexa, Lithobid, Depakote, Wellbutrin, Effexor, Nortriptyline, Lamictal, Serzone, Seroquel (what a mess).

January 2001, new psych Dr. R, whom I have been with ever since.  He saved my life after a long period of experimentation. Seroquel as high as 600mg; added Remeron & Paxil.

Stable last several years: Quetiapine 75mg, Mirtazapine 45mg, Paroxetine 30 mg, Clorazepate 3.75mg, L-methylfolate (Deplin) 15mg

2015: Weaned off of Quetiapine completely over several months; no problems.   

Paroxetine: 10/6/2015 - 30mg -> 20mg; 11/24/2015 - 20mg -> 15mg; 12/14/2015 -15mg -> 10mg; 1/29/2016 -10mg -> 5mg; 2/25/2016 5mg -> zero.  All under psychiatrist supervision. No ill effects seen so far as of 12/22/2016.   Continuing Mirtazapine and L-methylfolate.  

I have lost about 22 lbs. (207->185) over the last year or so; probably Paroxetine discontinuation (leptin effect). 

 

Share this post


Link to post
Share on other sites
Altostrata

Don't be surprised if your pdoc has never heard of it.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites
Fresh

I like to wait at least 2 weeks AFTER all w/d symptoms have resolved before decreasing again.  

Sometimes this is longer than 4 weeks.  


1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Share this post


Link to post
Share on other sites
Altostrata

People should see what happens after a few 10% decreases a month apart. This will give you an idea of your tolerance for decreases.

 

If you have no symptoms tapering at 4-week intervals, you may wish to try 3-week intervals a few times and see how it goes. Same with 2-week intervals.

 

I would never decrease faster than every 2 weeks, withdrawal symptoms often take that amount of time to show up. If you get them, you need to hold for a bit and slow down your tapering schedule.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy